ADVERTISEMENT
ADVERTISEMENT

Q. Are pressure headaches symptom of taking different doses of Seroquel?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 07, 2017 and last reviewed on: Sep 20, 2019

Hello doctor,

I have ADHD, for which I take Seroquel 200 mg and Remeron 15 mg at 11 PM, every night. Last week, my doctor added Clonidine, which has to be taken at 4 PM. I felt fine after taking Clonidine, but four hours later, I decided to take a smaller amount of Seroquel 50 to100 mg, with the intention of taking the rest later on at night. Within an hour of taking the lower dose of Seroquel, I have had these severe pressure headaches. I am unsure what is causing it. I have been getting recurrent headaches the last month. The pressure still persists today. My blood pressure is normal, and CT scan is clear. I stopped taking my medications after the headache. I am unsure if I should continue the medication. I have taken Clonidine and Seroquel before, but I never had this interval. However, I have never tried it with Remeron. Are pressure headaches a symptom of taking different doses of Seroquel?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I read your query and understand your concerns.

  • First of all, I will like to inform you that the current pressure headache is just a coincidence rather than any relation to a drug. There is no such thing which causes a headache due to Remeron (Mirtazapine) and Clonidine combination, and same is true for a lower dose of Seroquel.
  • It will not be wrong to say that because of the relationship between the start of new drug and headache, we are establishing the relationship, but this does not hold true.
  • I also will like to inform you that despite the normal pressure, Clonidine can cause headaches as a side effect, but the possibility is low considering your earlier experience with Clonidine.
  • Considering the history of recurrent headaches, I feel most probably you had this particular episode as part of recurrent headaches, although its nature might be different from the other episodes.

I hope this answers you. If you have more questions feel free to write back. Thanks and regards.

For further queries consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Hello doctor,

Thank you for the information. The doctor that I spoke to thought that the headaches may be related to changing my Seroquel dosage abruptly.  I have tried tapering off Seroquel before, and I have had headaches, but not this severe. I am unsure how to proceed. I have a mild headache right now, which is much less severe than before. I have not taken my Seroquel dose from the past three days. I am worried that starting Seroquel again will cause headaches. Do you know of any dangers of stopping Seroquel abruptly? Are there any permanent effects?

#

Hello,

Welcome back to icliniq.com.

Thanks for reverting.

  • I am not convinced that reducing the quantity of Seroquel is causing the headache. I am stating this for the following reason:
  1. Your schedule dose was at 11 PM, and you took a low dose of Seroquel (Quetiapine) around 9 PM, which was well before the schedule, and no withdrawal symptoms are supposed to emerge before your regular schedule.
  2. The intensity of your headache is not what we see during Seroquel withdrawal.
  3. During withdrawal of Seroquel, there are other symptoms present, and as per your information, nothing was present except a headache.
  • Now regarding your question, I like to assure you that you have crossed the period during which withdrawal symptoms take place due to Seroquel, and there is no further risk. I also like to assure you that other than the flare-up of your disorder for which Seroquel was prescribed, there will be no permanent damages to your brain.

I hope this answers you. Thanks again.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Hello doctor,

Thank you for the information. I added more details about my situation as I was wondering how I should proceed. I was originally taking Seroquel for insomnia and racing thoughts. Four weeks ago after my headaches first appeared, I decided to stop Seroquel rather abruptly. I went through withdrawal symptoms of nervousness and feelings close to a panic attack. Last week, I restarted my dosage and the symptoms of nervousness subsided. I was on it for 3 to 4 days at 200 mg before I lowered it to a smaller amount, with the intentions of taking the rest later on at night. That is when this major headache happened, I also introduced Clonidine as explained earlier.

I have been off Seroquel again for three days, and near panic attack feeling as returned. It is extremely hard to focus on anything. I was wondering if you think there would be any issues with stopping Seroquel abruptly and restarting, and stopping again and now restarting again. Thank you very much for your help. I really appreciate it.

#

Hello,

Welcome back to icliniq.com.

Thanks for reverting.

  • Regarding your question, I like to make it clear that Seroquel is not a drug which can be used as on need basis. I understand you are taking it for racing thoughts and insomnia, but it is always better to increase and decrease the dosage slowly when it comes to Seroquel.
  • I do not mean that it has harmed you or has caused permanent changes, but the irregular pattern of use has got a bad track record and may not be useful. I like to emphasize again that it does not cause any permanent change in your brain or body, but it causes temporary effects as well as side effects.
  • It is possible that the headache was contributed by sudden stopping or decreasing Seroquel. I also suggest that Seroquel should be continued at routine doses, for the time being, considering the return of nervousness and panic attacks.
  • In case you feel it is not good for you or if you are having side effects, it will be better to search for alternative medication which includes Zyprexa (Olanzapine), Risperdal (Risperidone), and Abilify (Aripiprazole).

I hope this answers you further. Thanks again.

For further queries consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Thank you doctor,

I was put on a lower dosage of Seroquel of 100 mg. After taking it the first night, the next day I felt very restless, and I am having restless leg syndrome. I feel my thoughts racing, and I have never had these side effects before. I am going to stop Seroquel. Do you know if these side effects are permanent?

#

Hi,

Welcome back to icliniq.com.

  • First of all, I would like to assure you that there are no permanent side effects of Seroquel. To be frank, any side effect arising from a short use of Seroquel do not last more than one week and most side effects disappear in a period of one to three days when medicine gets eliminated from our body.
  • While reading your queries over the last one week, I feel you have high anxiety or fear of untoward events. I do not mean that the fear is responsible for the development of side effects, but it is possible that undue concern is contributing toward the current set of problems.

I hope this helps you. If you have more questions, feel free to write back. Thanks again.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

I suffer from insomnia. What can be done to get a good sleep?

.. that you have been in trouble with sleep disturbances for a quite long time. Also, it appears that you have difficulty in the onset of sleep rather than difficulty in maintaining the sleep. Before proceeding to management, I would like to know few...   Read full

Generalized Anxiety Disorder(GAD)

that worsens with life stressors with the occurrence of negative life events ... stress of GAD ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.